MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M006192133090
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a ureteral stent implantation procedure in the ureter, performed on (b)(6) 2022.After the procedure, when the physician deployed the stent, it was noticed under a cystoscope that the pigtail was torn.The stent was removed and another polaris ultra ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0414 captures the reportable event of stent torn material inside the patient.Block h10: the returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the stent has a torn in their first drainage hole.Additionally, the suture did not return.During functional test a use of a mandrel of 0.39" and this pass through the stent successfully without resistance.No other issues with the device were noted.The reported event was confirmed.According to the event description and findings during the device analysis was possible to observe that the stent was manipulated and it has the first drainage hole torn.This failure could have been cause due to an interaction of the device with the suture string.If the retrieval line is removed with excess force this could compromised the integrity of the device and could have cause the tear encountered in the first drainage hole, moreover, the suture could have get entangled and contribute to the failure such as manipulation or excess of force applied during it use in the procedure, causing the torn observed.Consequently, affect the performance of the device.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a ureteral stent implantation procedure in the ureter, performed on (b)(6), 2022.After the procedure, when the physician deployed the stent, it was noticed under a cystoscope that the pigtail was torn.The stent was removed and another polaris ultra ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14835343
Report Number3005099803-2022-03381
Device Sequence Number2351407
Product Code FAD
UDI-Device Identifier08714729124450
UDI-Public08714729124450
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2025
Device Model NumberM006192133090
Device Catalogue Number192-133-09
Device Lot Number0029090262
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown